Alert archive / Texas / Tornado Warnings in 2019

Tornado Warning 15, NWS San Angelo, TX

May 1, 2019Haskell County, Throckmorton County, Texas

NWS San Angelo, TX issued this tornado warning at May 1, 2019, 5:08 PM CDT for Haskell County, Throckmorton County, Texas. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 1, 2019, 5:08 PM CDT (22:08 UTC)
Expired
May 1, 2019, 5:45 PM CDT
In force
37 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.5 in

Counties Haskell County, TX, Throckmorton County, TX

The radar

The Dyess AFB radar (KDYX), 66 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 1, 5:35 PM CDTHAIL 1.2510 E Irby, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 1, 1:00 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.1 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2019-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2939 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2019-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 242 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2939 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
632 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
242 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
2.3
Supercell composite
11.1

Open this sounding in Storm Lab

The text

As transmitted.

273 
WFUS54 KSJT 012208
TORSJT
TXC207-447-012245-
/O.NEW.KSJT.TO.W.0015.190501T2208Z-190501T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service San Angelo TX
508 PM CDT Wed May 1 2019

The National Weather Service in San Angelo has issued a

* Tornado Warning for...
  Southeastern Haskell County in west central Texas...
  Southwestern Throckmorton County in west central Texas...

* Until 545 PM CDT.
    
* At 508 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Lake Stamford Marina, or 10 miles southeast of
  Haskell, moving east at 25 mph.

  HAZARD...Tornado and ping pong ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Irby around 520 PM CDT.

Other locations impacted by this tornadic thunderstorm include The
Intersection Of Us-380 And Highway 222.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3296 9972 3318 9977 3329 9932 3299 9922
TIME...MOT...LOC 2208Z 253DEG 21KT 3308 9957 

TORNADO...RADAR INDICATED
HAIL...1.50IN

$$
2 follow-up statements
559 
WWUS54 KSJT 012223
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
523 PM CDT Wed May 1 2019

TXC207-447-012245-
/O.CON.KSJT.TO.W.0015.000000T0000Z-190501T2245Z/
Haskell TX-Throckmorton TX-
523 PM CDT Wed May 1 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
SOUTHEASTERN HASKELL AND SOUTHWESTERN THROCKMORTON COUNTIES...
    
At 522 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Lake Stamford Marina, or 13 miles southeast of
Haskell, moving east at 20 mph.

HAZARD...Tornado and ping pong ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
southeastern Haskell and southwestern Throckmorton Counties,
including the following locations... The Intersection Of Us-
380 And Highway 222.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3296 9968 3319 9973 3329 9932 3299 9922
TIME...MOT...LOC 2222Z 261DEG 19KT 3307 9952 

TORNADO...RADAR INDICATED
HAIL...1.50IN

$$
528 
WWUS54 KSJT 012233 CCA
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
533 PM CDT Wed May 1 2019

TXC207-447-012245-
/O.COR.KSJT.TO.W.0015.000000T0000Z-190501T2245Z/
Haskell TX-Throckmorton TX-
533 PM CDT Wed May 1 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
SOUTHEASTERN HASKELL AND SOUTHWESTERN THROCKMORTON COUNTIES...
    
At 532 PM CDT, a severe thunderstorm capable of producing a tornado
was located 10 miles southeast of Irby, or 17 miles southwest of
Throckmorton, moving east at 25 mph.

HAZARD...Tornado and ping pong ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Haskell, Stamford, Lake Stamford Marina, Irby, Paint Creek and The
Intersection Of Us-380 And Highway 222.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3296 9968 3319 9973 3329 9932 3299 9922
TIME...MOT...LOC 2223Z 269DEG 21KT 3307 9952 

TORNADO...RADAR INDICATED
HAIL...1.50IN

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 1, 3:12 PM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, May 1, 3:12 PM CDT, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
312 PM CDT Wed May 1 2019

.SHORT TERM...
(Tonight and Thursday)

...Severe Thunderstorms...

The potential for severe thunderstorms continue for this afternoon
and evening. A very unstable atmosphere and surface boundaries are
the main forcing features. The Storm Prediction Center continues
to include all of our counties in a slight risk area and many of
our northern counties in an enhanced risk area. We have issued
Severe Thunderstorm Watch number 117, which is valid until 8 PM
CDT this evening.

.LONG TERM...
(Thursday Night through Wednesday)

...Continued Thunderstorm Potential...

The potential for thunderstorms remains in the forecast, at least
through the end of this week. The combination of surface moisture
and an unstable atmosphere, may create conditions favorable for
thunderstorms, especially during the afternoon and evening
periods. Plus, the potential for thunderstorms to produce large
hail and damaging winds will also continue, for the next several
days.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 64  80  62  75 /  50  30  50  50
San Angelo 	 65  84  61  80 /  40  40  50  50
Junction 	 67  85  62  81 /  50  40  60  70
Brownwood 	 64  81  61  76 /  50  40  60  60
Sweetwater 	 63  78  61  75 /  30  30  40  40
Ozona      	 65  82  60  79 /  40  40  50  50

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, May 1, 2:51 PM CDT, 2 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
251 PM CDT Wed May 1 2019

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-022000-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
251 PM CDT Wed May 1 2019

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

Severe thunderstorms are possible this afternoon and evening,
mainly along and north of a line from San Angelo to Brownwood. The
main hazards are large hail, damaging winds, deadly lightning,
and possibly a tornado.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The potential for thunderstorms continues through the remainder of
this week. Large hail and damaging winds remain the primary
hazardous weather threats.

.SPOTTER INFORMATION STATEMENT...

We have already activated spotters, for some counties north of
Interstate 20. We may need additional spotters this afternoon and
evening, for counties along Interstate 20.

In the hours before

Special weather statement, May 1, 1:08 PM CDT, 4 hours before
Special Weather Statement
National Weather Service San Angelo TX
108 PM CDT Wed May 1 2019

TXZ099-011900-
Throckmorton TX-
108 PM CDT Wed May 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN THROCKMORTON COUNTY
UNTIL 200 PM CDT...

At 107 PM CDT, Doppler radar was tracking a strong thunderstorm over
Millers Creek Reservoir, or 15 miles southeast of Munday, moving
north at 20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This storm will remain over mainly rural areas of northwestern
Throckmorton County, including the following locations... Us-
183 Near The Throckmorton-Baylor County Line.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
west central Texas.

LAT...LON 3328 9920 3330 9947 3340 9947 3340 9914
TIME...MOT...LOC 1807Z 196DEG 15KT 3336 9937
Special weather statement, May 1, 1:17 PM CDT, 3 hours 51 minutes before
Special Weather Statement
National Weather Service San Angelo TX
117 PM CDT Wed May 1 2019

TXZ098-011900-
Haskell TX-
117 PM CDT Wed May 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HASKELL COUNTY UNTIL 200
PM CDT...

At 116 PM CDT, Doppler radar was tracking a strong thunderstorm over
Haskell, moving north at 15 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Weinert around 200 PM CDT.

Other locations impacted by this storm include Us-
277 Near The Haskell-Knox County Line.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
west central Texas.

LAT...LON 3339 9947 3304 9966 3309 9989 3340 9985
TIME...MOT...LOC 1816Z 196DEG 15KT 3314 9977
Local storm report, May 1, 1:48 PM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
148 PM CDT WED MAY 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0139 PM     TORNADO          11 N THROCKMORTON       33.32N 99.29W
05/01/2019                   THROCKMORTON       TX   STORM CHASER

&&
Local storm report, May 1, 2:00 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
200 PM CDT WED MAY 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0159 PM     FUNNEL CLOUD     3 N HASKELL             33.20N 99.74W
05/01/2019                   HASKELL            TX   FIRE DEPT/RESCUE

            FUNNEL CLOUD W/NW OF HASKELL.

&&
Local storm report, May 1, 4:13 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
413 PM CDT WED MAY 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     HAIL             THROCKMORTON            33.18N 99.18W
05/01/2019  E0.88 INCH       THROCKMORTON       TX   PUBLIC

&&

AC

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 7:10 PM CDTSevere Thunderstorm WarningSJTHaskell, Throckmorton50 min
Apr 30, 7:15 PM CDTSevere Thunderstorm WarningSJTCrockett, Schleicher, Sutton45 min
Apr 30, 7:48 PM CDTSevere Thunderstorm WarningSJTSchleicher, Sutton42 min
Apr 30, 7:56 PM CDTSevere Thunderstorm WarningSJTThrockmorton31 min
Apr 30, 8:02 PM CDTSpecial Weather StatementSJTIrion43 min
Apr 30, 8:30 PM CDTSpecial Weather StatementSJTSutton30 min
May 1, 1:08 PM CDTSpecial Weather StatementSJTThrockmorton52 min
May 1, 1:17 PM CDTSpecial Weather StatementSJTHaskell43 min
May 1, 1:35 PM CDTTornado Warning Tornado observedSJTThrockmorton25 min
May 1, 1:42 PM CDTSevere Thunderstorm WarningSJTHaskell, Throckmorton48 min
May 1, 1:53 PM CDTTornado WarningSJTThrockmorton22 min
May 1, 1:58 PM CDTTornado WarningSJTHaskell32 min
May 1, 2:24 PM CDTSevere Thunderstorm WarningSJTHaskell, Throckmorton51 min
May 1, 2:36 PM CDTTornado WarningSJTHaskell, Throckmorton24 min
May 1, 2:58 PM CDTSevere Thunderstorm WarningSJTHaskell, Throckmorton47 min
May 1, 3:08 PM CDTTornado WarningSJTHaskell, Throckmorton37 min
May 1, 3:11 PM CDTAreal Flood AdvisorySJTHaskell3 hr
May 1, 3:28 PM CDTAreal Flood AdvisorySJTThrockmorton2 hr
May 1, 3:39 PM CDTTornado WarningSJTThrockmorton36 min
May 1, 4:10 PM CDTTornado WarningSJTThrockmorton35 min
May 1, 4:30 PM CDTSevere Thunderstorm WarningSJTHaskell45 min
May 1, 4:34 PM CDTSevere Thunderstorm WarningSJTFisher, Nolan41 min
May 1, 4:46 PM CDTSevere Thunderstorm WarningSJTHaskell, Throckmorton44 min
May 1, 4:50 PM CDTTornado WarningSJTHaskell, Throckmorton25 min
May 1, 4:57 PM CDTAreal Flood WarningSJTHaskell, Throckmorton6 hr
May 1, 5:11 PM CDTSpecial Weather StatementSJTTaylor49 min
May 1, 5:38 PM CDTTornado WarningSJTHaskell, Shackelford, Throckmorton22 min
May 1, 5:47 PM CDTSpecial Weather StatementSJTHaskell43 min
May 1, 5:56 PM CDTTornado WarningSJTHaskell, Shackelford, Throckmorton34 min
May 1, 6:02 PM CDTSevere Thunderstorm WarningSJTHaskell, Throckmorton43 min
May 1, 6:06 PM CDTSpecial Weather StatementSJTNolan24 min
May 1, 6:26 PM CDTTornado WarningSJTThrockmorton34 min
May 1, 6:36 PM CDTSevere Thunderstorm WarningSJTHaskell39 min
May 1, 6:55 PM CDTSevere Thunderstorm WarningSJTHaskell, Shackelford, Throckmorton50 min

Nearby

Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.